Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2010 (2010), Article ID 975039, 2 pages
http://dx.doi.org/10.1155/2010/975039
Case Report

An Unusual Case of Aplastic Anemia Caused by Temozolomide

1Department of Internal Medicine, Faculty of Medicine, University of Gaziantep, 27310 Gaziantep, Turkey
2Department of Medical Oncology, Faculty of Medicine, University of Gaziantep, 27310 Gaziantep, Turkey
3Department of Pathology, Faculty of Medicine, University of Gaziantep, 27310 Gaziantep, Turkey

Received 21 February 2010; Revised 6 June 2010; Accepted 11 October 2010

Academic Editor: Thomas R. Chauncey

Copyright © 2010 Gazi Comez et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Radiotherapy and concomitant/adjuvant therapy with temozolomide are a common treatment regimen for children and adults with high-grade glioma. Although temozolomide is generally safe, it can rarely cause life-threatening complications. Here we report a case of a 31-year-old female patient who underwent surgical resection followed by radiotherapy plus concomitant temozolomide. She developed pancytopenia after adjuvant treatment with temozolomide. A bone marrow aspiration and biopsy showed hypocellularity with very few erythroid and myeloid cells, consistent with aplastic anemia. In the English literature, aplastic anemia due to temozolomide is extremely rare.